New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
9 Replies
Noca - June 24

Saw my GP today and she was concerned about my heart rate being so high. My pulse averages 110-130 resting and peaked at 160 the other day while sitting doing nothing.

She ordered an EKG and is going to send me to a cardiologist. She also started me on some beta-blockers that I'm supposed to take everyday. I tried them out and I feel drowsy so I don't know what I'm gonna do with them. Its 12.5mg BID of Metoprolol.

Anyone else have this problem or are on beta-blockers? (btw my blood pressure is normal).



Hello, I figured I would let you know that I had the same problem for a few years. I am better now (I have also lost 80 pounds and still a little over weight). But I was on Cartia 240 mg every day. Just 2 months ago I was told I no longer have to take the meds.
I had an EKG, a stress test and they also hooked me up with a little machine that recorded my heart rate for a full day. It was pretty interesting.
Hopefully you will be seeing a good cardiologist and they will take care of you.
Hang in there!


Noca - June 26

I cant tolerate this Metoprolol anymore. I quit! This shit makes me dizzy and gives me headaches everytime I take it. Makes me feel miserable. I aint taking it anymore.

The pharmacist suggested I take a lower dose. I already take 1/4 of the smallest size pill of the drug, how am I supposed to take less? Crush it up and and use a razor blade over a mirror to seperate the dust coke style? lol


lucky13 - June 30

If you can't take it you need to go back into your Dr to let them know that so they can find you something you can take, 110-130 is not a normal resting heart rate so this seems like it is something you really need to talk to your Dr about before you just stop taking it all together, there has got to be other options out there while you wait for a diagnosis, that way you can stay safe.


Mogsy - July 3

So, hello, I'm new to all this! I'm 47 now. I was diagnosed by a test study DR in 2008. Have had many falls through the years but always had chest tenderness since my early 20's. Now I'm getting chest pain and I can associate it to stress usually every time. Just started a new job and have to wait for the beni's to start but i have scheduled all the test to check on my heart. My Dad died at 48 with heart attack, but my gut is telling me it might be this fibromyalgia? In the forums everyone say's they have shortness of breath but I haven't had that. Just tightness (right over the heart) and a new one this week is heartburn. I can start breathing slowly, and it goes away for awhile, then comes back! I do drink alcohol, as a social and help me sleep thing. I know the advice would be to stop but I would rather take that then a prescription drug. Any advice?


Noca - July 4

Mogsy I suggest getting some Xanax from your doctor for your anxiety and sleep issues. It is a lot better than alcohol on your liver.


moosiejean - July 4

Yes, I have the same issue and I am also currently on a beta-blocker and went through a battery of cardiac tests. With the meds I feel much better and not as nearly many episodes of the tachycardia but my BP was elevated somewhat. I take my BP med at night so the drowsiness is not an issue. By the way it is the same med that you are on. Hope you are feeling better soon!


Ken66 - July 5

Noca - elevated heart rates, be it from fms or other structural issues, need to be taken seriously. My mom (who does not have fms) ended up in the cardiac ICU for 2 weeks 5 years ago because of a severe acceleration of her resting rate. Ultimately none of the medications initially given worked. She ultimately had to have portions of here heart muscle electrocuted (to "kill" the muscle). She did well over the next couple of years but recently her mother (who is 90 and in steeply declining health) has brought tremendous stress to her life. At the same time, her heart rate has been all over the place.

If you have fms, you are already prone to stress. I would question as to whether you have had any recent events that are causing your stress level to increase. Additionally, I would also look to whether you are consistantly taking any caffeine (even decaf coffee has caffeine) including chocolate in your diet. All of these things can cause a spike in heart rate accelerations.

Go to your cardiologist, explain your side-effects and see if he/she would be willing to change your meds or amounts.



Definitely be careful! I know the side effects from meds can be horrible. Please talk to your doctor so they can find something else! It scares me that your heart rate is that high! Totally not good. They should be able to find something for you. If not, they have to do SOMETHING. They cannot just let your heart work extra hard like that.
Take care and keep us posted!


ufdacentral - July 6

Hi Naco, I have had FMS for over 21 years now and not long after I was diagnosed, I put on extra weight,between the pain from FM and weight,I found myself having terrible rapid heart rate and high blood pressure. I have had several stress tests and seen cardiologists over the years and so far things are okay. I am taking Atenolol 100mg daily, which is a has worked for me over the years.I always felt better emotionally when I was able to see the cardiologist and rule out the heart trouble. I hope the cardiologist you see will be a good one, and that you will be able find a med that will help you with the rapid heart rate! Keep in touch would like to know how the tests turn out for you. Bless you,keep haning in there!



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question